MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS B 221 <6> SYSTEM; BLOOD GAS ANALYZER

ROCHE DIAGNOSTICS COBAS B 221 <6> SYSTEM; BLOOD GAS ANALYZER
Catalog Number 03337154001
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cartridge lot numbers and their expiration dates were not provided.The investigation is ongoing.
 
Event or Problem Description
The initial reporter received questionable hemoglobin (thb) and hematocrit results from fourteen (14) patient samples tested on the cobas b 221 <6> system.The following are examples of discrepant results for 4 patient samples: patient sample 1 on (b)(6) 2025, the following are the results from the analyzer: the initial thb result was 5.29 g/dl.The initial hematocrit result was 17.2%.On (b)(6) 2025, the following are the results from the flow cytometer: the repeat thb result was 7.7 g/dl.The repeat hematocrit result was 23.7%.Patient sample 2: on (b)(6) 2025, the following are the results from the analyzer: the initial thb result was 4.83 g/dl.The initial hematocrit result was 28.3%.On (b)(6) 2025, the following are the results from the flow cytometer: the repeat thb result was 6.1 g/dl.The repeat hematocrit result was 17.7%.Patient sample 3: on (b)(6) 2025: the initial hematocrit result from the analyzer was 18.6% (the thb result was 3.16 g/dl).The repeat hematocrit result from the flow cytometer was 10% (the thb result was 3.2 g/dl).Patient sample 4: the initial hematocrit result from the analyzer was 20.7% (the thb result was 5.14 g/dl).The repeat hematocrit result from the flow cytometer was 15.2% (the thb result was 4.8 g/dl).The questionable results were not reported outside of the laboratory.The reporter follows the general rule that the hematocrit should be three times the thb result, prompting the rerun of the patient samples.The flow cytometer results were deemed believable.
 
Additional Manufacturer Narrative
Medwatch field d2b procode updated.
 
Additional Manufacturer Narrative
Due to the limited information provided, the investigation was unable to determine a specific root cause.There was no product problem identified.

Brand Name
COBAS B 221 <6> SYSTEM
Common Device Name
BLOOD GAS ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key22873230
Report Number1823260-2025-02590
Device Sequence Number10371161
Product Code KHG
UDI-Device Identifier04015630018345
UDI-Public04015630018345
Combination Product (Y/N)N
Initial Reporter CountryPK
PMA/510(K) Number
K032311
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03337154001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/31/2025
Supplement Date Received by Manufacturer09/02/2025
11/25/2025
Initial Report FDA Received Date08/22/2025
Supplement Report FDA Received Date10/01/2025
12/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age35 YR
Patient SexFemale